What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 29, 2:20 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 29, 2:20 PM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
320 PM CDT Sun Jul 29 2018
.DISCUSSION...
Wx map shows weak pressure gradient over the region, continuing
the light and variable winds. Temperatures in the low to mid 90s
across the region, with heat index values ranging 100-104. Radar
showing scattered showers and thunderstorms increasing within the
last hour across Central and Southern Louisiana, particularly
along the coastal parishes along the seabreeze, not so much across
Southeast Texas yet. Watching the large complex of thunderstorms
across the ArkLaTex, extending from Longview eastward to
Shreveport and Ruston, moving south-southeast at 35 mph viewing
from the POE radar.
Expecting this complex, or remnant outflow boundary, to continue
south-southeast this afternoon, generating additional showers and
thunderstorms across Central and Southern Louisiana. If the boundary
holds together, collision with the seabreeze front could lead to
strong to possibly severe thunderstorms later this afternoon/early
evening timeframe, with microburst damaging winds the likely
result.
The mid/upper level trough over the Central U.S. will continue to
deepen, with the axis extending to the northern Gulf by Tuesday,
bringing a cool front through most of the region. Ahead of the
front, showers and thunderstorms expected to increase by late
Monday afternoon across Central Louisiana, and areawide Monday
night into Tuesday. The front is expected to move into the coastal
waters, and stall by late Tuesday through sometime Thursday/Friday
before washing out. During this time, continued higher than normal
shower and thunderstorm chances expected across the coastal
waters of the South Central Louisiana coast.
For the inland areas, can expect lower humidity and slightly lower
overnight lows Wednesday and Thursday, with somewhat reasonable
high temperatures in the lower to mid 90s, again with lower
humidity, lowering the heat index. Expect a return of the Gulf
moisture by Friday afternoon and into next weekend, with the
chances of showers and thunderstorms returning.
DML
&&
.MARINE...
Light and variable winds will transition more onshore by Monday
between high pressure to the east and a weak frontal boundary
northwest of the area. The front will slide southeast into the
area Tuesday across the coastal waters by Wednesday, accompanied
by an increase in showers and thunderstorms. A brief period of
offshore flow will be possible on Wednesday before onshore flow
resumes late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 95 73 91 / 50 50 40 70
LCH 77 93 77 91 / 40 30 30 70
LFT 75 94 76 90 / 50 50 30 70
BPT 78 93 78 91 / 30 20 20 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
PUBLIC...08
Hazardous weather outlook, Jul 29, 2:32 PM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
332 PM CDT Sun Jul 29 2018
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
302045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
332 PM CDT Sun Jul 29 2018
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
Scattered showers and thunderstorms can be expected this afternoon,
with the highest chances expected across Central and Southern
Louisiana. Some strong thunderstorms can be expected, with gusty
winds and small hail. Can not rule out a few of these
thunderstorms becoming severe with the various outflow boundary
and seabreeze interactions, with damaging winds the most likely
severe weather threat. Showers and storms will diminish during
the evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous showers and thunderstorms can be expected by
Monday night into Tuesday as an upper trough and surface front
move into the area. At this time, the probability of severe
weather is low. However, some stronger storms will be possible,
bringing the potential for frequent cloud to ground lightning and
gusty winds of 40 to 50 mph. In addition, elevated moisture
content over the area will result in localized downpours that
could cause minor flooding of urban and poor drainage areas.
Expect decreased chances of shower and thunderstorms by Wednesday
across Inland Southeast Texas and Central Louisiana, and by
Wednesday night into Thursday for the remainder of the area. Lower
humidity values can be expected as well. The exception will be
the immediate coast and coastal waters where the front is expected
to stall through Thursday.
By Friday through next weekend, expect a return to scattered
showers and thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-302045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
332 PM CDT Sun Jul 29 2018
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered to numerous showers and thunderstorms can be expected by
Monday night into Tuesday as an upper trough and surface front
move into the area. At this time, the probability of severe
weather is low. However, some stronger storms will be possible,
bringing the potential for frequent cloud to ground lightning and
gusty winds over 35 knots possible.
Expect chances of shower and thunderstorms to continue with the
expected stalling of the cool front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 29, 3:09 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 PM CDT SUN JUL 29 2018
LAZ053>055-292215-
Lower St. Martin LA-Iberia LA-St. Mary LA-
409 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IBERIA...
NORTHEASTERN ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES UNTIL 515
PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belle River, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan City, Franklin, Patterson, Stephensville, Belle River,
Baldwin, Patterson Memorial Airport, Pierre Part and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2964 9141 2981 9157 3006 9139 3006 9129
3000 9125 3000 9126 2996 9125 2993 9123
2992 9123 2990 9121 2986 9120 2985 9118
2984 9113 2979 9110 2978 9110
TIME...MOT...LOC 2108Z 104DEG 7KT 2985 9122
04Special weather statement, Jul 29, 4:00 PM CST, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
500 PM CDT SUN JUL 29 2018
LAZ027-028-TXZ259-260-292245-
Vernon LA-Rapides LA-Northern Newton TX-Northern Jasper TX-
500 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RAPIDES...NORTHERN
VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHERN NEWTON
COUNTIES UNTIL 545 PM CDT...
At 459 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Harrisburg to Boyce. Movement
was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Boyce, Anacoco, Alexandria
International Airport, Slagle, Toledo Bend Dam, Burkeville, Fort
Polk, Ball, New Llano, Hornbeck, Tioga, Timber Trails, Hutton, Esler
Regional Airport, Flatwoods, Otis and Mayflower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 9207 3130 9216 3133 9222 3128 9223
3092 9374 3114 9398 3117 9358 3128 9353
3128 9344 3133 9341 3135 9334 3135 9295
3140 9289 3143 9269 3140 9269 3139 9265
3147 9222
TIME...MOT...LOC 2159Z 303DEG 35KT 3112 9386 3138 9265
04Special weather statement, Jul 29, 4:25 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
525 PM CDT SUN JUL 29 2018
LAZ030>033-042-043-292315-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA-
Beauregard LA-
525 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
NORTHEASTERN BEAUREGARD...SOUTHWESTERN EVANGELINE...NORTHERN
ACADIA...WEST CENTRAL ST. LANDRY AND CENTRAL ALLEN PARISHES UNTIL 615
PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugartown to Branch. Movement was east at
25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Eunice, Basile, Oberlin, Iota, Elton, Dry Creek, Mittie, Mowata,
Harmony, Maxie, Duralde, Branch, Richard and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.and is nearly stationary
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 9311 3045 9226 3032 9225 3028 9255
3041 9274 3076 9317
TIME...MOT...LOC 2225Z 264DEG 22KT 3077 9306 3037 9227
04Special weather statement, Jul 29, 4:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
526 PM CDT SUN JUL 29 2018
LAZ030>033-042-043-292315-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-Allen LA-
Beauregard LA-
526 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
NORTHEASTERN BEAUREGARD...SOUTHWESTERN EVANGELINE...NORTHERN
ACADIA...WEST CENTRAL ST. LANDRY AND CENTRAL ALLEN PARISHES UNTIL 615
PM CDT...
At 526 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugartown to Branch. Movement was south
at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Eunice, Basile, Oberlin, Iota, Elton, Dry Creek, Mittie, Mowata,
Harmony, Maxie, Duralde, Branch, Richard and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 9311 3045 9226 3032 9225 3028 9255
3041 9274 3076 9317
TIME...MOT...LOC 2226Z 264DEG 22KT 3077 9306 3037 9227
04Special weather statement, Jul 29, 4:30 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
530 PM CDT SUN JUL 29 2018
LAZ041-292315-
Calcasieu LA-
530 PM CDT SUN JUL 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALCASIEU PARISH
UNTIL 615 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport and
Carlyss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3021 9340 3027 9327 3016 9316 3005 9331
TIME...MOT...LOC 2230Z 050DEG 6KT 3018 9326
04
Local storm report, Jul 29, 4:34 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG EUNICE 30.49N 92.42W
07/29/2018 ST. LANDRY LA BROADCAST MEDIA
BROADCAST MEDIA REPORTED TREE DOWN ON A CAR IN THE EUNICE
AREA.
&&
RMEGNIA